Medication and Mental Health

Discussion in 'Therapy and Medication' started by FrainBart, Nov 16, 2015.

Thread Status:
Not open for further replies.
  1. FrainBart

    FrainBart Staff Alumni

    The title is vague, I do appologise for that. However I would like to kill 2 birds with one stone, instead of making two threads.

    In July I had a relapse after a massive disagreement in my family. Things were said, and things happened and it hit me hard, because under the surface I was boiling, wanting to say things, even when I was not invol,ved in the situation. I believe my downwards spiral wasw caused by the argument.

    In late July, the crisis team became involved. At the time I felt as though I was blackmailed I had to promise to call crisis team, if I was feeling bad, or I would be hospitalised. My daughter is my staying power, being hospitalised would cause me to lose her for a term. So after near on an hour of trying to explain otherwise I ended up agreeing saying that I would. Admittedly there was one woman who actually helped me a great deal, whilst the others I saw as a great inconvenience. Through the several weeks (month at least) that I was under their care many things went wrong. I was told to make an appointment at the doctors for a blood test and ECG, and they would send the information straight away. So I tried making that appointment, but apparently this information didnt get sent, making problems with my anxiety.

    Confronted crisis team, they eventually got it sent in. A while later they did a trial period and left me with medication for a few days, and then they forgot and I ended up panicking having to call them, they had lost my medication, and I had to wait until 1am before they got me enough for the night

    As it grew nearer for them to discharge me, I was asked to attend an appointment, where I was dumped in a room of four other people, none of which I knew was happening which set me on edge. They asked me to make an appointment with my doctor to set up a repeat prescription. I made that appointment, they never sent the information through and I was once agfain having to confront them. They were transfering me to CMHT... and then nothing. So I am wondering how I go about lodging a formal complaint (UK advice please as I now see how bad this could have gone.

    (Sorry for that wall of text)

    Issue 2. I have been on Venlafaxing 225mg nightly, quetiapine 200mg nightly and 50mg morning. I have been since July and I know how badly I need them due to an issue where I was dispensed the wrong medication, and went without for a week. However since starting them I have had a horribly dry mouth (to the extent my tongue has been cemented to the rough of my mouth, and my lips become so dry that they crack. Anyone can recommend ways to combat this would be greatly appreciated.

    I have another symptom which doctors have said is unexplained as neither medication should cause it, however my appetite has been next to zero almost constantly, I go about a week without eating, by which point I force something down me. Quetiapine is reported to drastically increase apetite and weight gain, but since starting I have lost 2st (~13kg). Whilst not a concern as of yet, as I am /was obese by BMI however I know I cannot continue to not eat and lose weight, so what would you guys recommend?
     
  2. FrainBart

    FrainBart Staff Alumni

    Well, thank you anyway. Mod please close.
     
  3. Freya

    Freya Loves SF Staff Member ADMIN

    Hey V - sorry that you have had such a difficult time of things. I am glad that you have medications that are helping you, though I know it is difficult when the meds that help cause some unpleasant side effects.

    When it comes to appetite, it is a vicious cycle. The less you eat the less you want to eat. Even if you are not hungry you need to get into the habit of eating a little as regularly as you can. Maybe even setting an alarm four or five times a day to eat some soup or a sandwich. Even if you can't eat a lot to start with, your body will get used to it and gradually you will be able to eat more.

    I do not know who you can complain to about medical services in the UK - it seems like there is nowhere to go when services suck. I am sure that isn't true and I would guess that your doctor reception can probably give you the relevant contact at your local NHS trust to lodge a complaint. I hope you manage to get somewhere because shitty service from medical professionals is just plain dangerous.

    Dry mouth - try combating it with boiled sweets to suck to generate saliva and vaseline on the lips. Don't use "standard" lip balm as a lot of it has ingredients that actually dry the lips more over time.

    I hope things work out for you V - you deserve good things :hug:
     
Thread Status:
Not open for further replies.